Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 37, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 17, 2017, 1:43 PM CDT. It took effect at Sep 18, 2017, 5:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 17, 2017, 1:43 PM CDT (18:43 UTC)
- In effect from
- Sep 18, 2017, 5:00 PM CDT
- Expired
- Sep 17, 2017, 4:23 PM CDT
- In force
- Issued by
- NWS JSJ
The text
As transmitted.
410 WHCA72 TJSJ 171843 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 243 PM AST SUN SEP 17 2017 ...HAZARDOUS SEAS WILL PRECEDE TROPICAL STORM MARIA... .SEAS AHEAD OF TROPICAL STORM MARIA WILL EXCEED 7 FEET. AMZ710-722-732-180245- /O.NEW.TJSJ.SC.Y.0037.170918T2200Z-170919T1000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 243 PM AST SUN SEP 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 AM AST TUESDAY. * WINDS...10 TO 15 KNOTS--UP TO 30 KNOTS IN THE SOUTHEAST CORNER OF AMZ732 AND AMZ722. * WAVES/SEAS...INCREASING UP TO 8 FEET WITH OCCASIONAL SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
428 WHCA72 TJSJ 172123 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 523 PM AST SUN SEP 17 2017 ...HAZARDOUS SEAS WILL PRECEDE HURRICANE MARIA... .SEAS AHEAD OF HURRICANE MARIA WILL REACH 8 FEET. AMZ710-722-732-180445- /O.NEW.TJSJ.HU.A.1015.170917T2123Z-000000T0000Z/ /O.CAN.TJSJ.SC.Y.0037.170918T2200Z-170919T1000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- ANEGADA PASSAGE SOUTHWARD TO 17N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 523 PM AST SUN SEP 17 2017 ...HURRICANE WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HURRICANE WATCH. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...10 TO 15 KNOTS--UP TO 30 KNOTS IN THE SOUTHEAST CORNER OF AMZ732 AND AMZ722. * WAVES/SEAS...INCREASING UP TO 8 FEET WITH OCCASIONAL SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ AMZ715-725-180445- /O.NEW.TJSJ.HU.A.1015.170917T2123Z-000000T0000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 523 PM AST SUN SEP 17 2017 ...HURRICANE WATCH IN EFFECT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HURRICANE WATCH. * WINDS...10 TO 15 KNOTS INCREASING UP TO 30 KNOTS. * WAVES/SEAS...INCREASING UP TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 9:38 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 17, 9:38 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1038 AM AST Sun Sep 17 2017 .UPDATE...Partly cloudy skies prevailed across Puerto Rico, Culebra, Vieques and the U.S. Virgin Islands this morning. Doppler weather radar indicated only isolated showers activity mostly across the surrounding coastal waters. Not significant shower activity was observed over land areas so far this morning. For this afternoon, the moisture across the region is expected to combine with the strong daytime heating and orographic effects to produce scattered showers with isolated thunderstorms over the western interior, north central and northwest sections of Puerto Rico. For Monday, wind shifts northeast ahead of tropical cyclone Maria. Therefore, showers and thunderstorms are forecast to develop across the southwestern section of Puerto Rico. Meanwhile across the U.S. Virgin Islands, dry weather conditions are expected. For Tuesday, Tropical Cyclone Maria will approach the local region. Very active weather in rainbands will spread across the U.S. Virgin Islands starting as early as Tuesday morning and continuing throughout the day on Tuesday. && .AVIATION...VFR conditions will prevail across all TAF sites through at least 17/18Z. Brief periods of MVFR conditions with mountain obscurations can be expected across TJMZ, TJBQ and TJSJ from 17/18Z through 17/22z. Increasing cloudiness with +SHRA/+TSRA expected across TNCM and TKPK after 17/23Z as TC Maria approaches the islands. Low level winds will be mainly south at 10 to 15 kts increasing to 20 to 25 kts over TNCM and TKPK late tonight. && .MARINE...Not changes from previous reasoning. && .PREV DISCUSSION... /issued 606 AM AST Sun Sep 17 2017/ SYNOPSIS...Maria could affect the U.S. Virgin Islands and Puerto Rico by mid week as a dangerous major hurricane. Interests in these areas should monitor the progress of Maria and follow any advice given by local officials. SHORT TERM...Today through Tuesday Variably cloudy skies prevailed across Puerto Rico, Culebra, Vieques and the U.S. Virgin Islands overnight. Some showers with isolated thunderstorms were observed near Saint John and Saint Thomas and also across the offshore waters near Saint Croix. Meanwhile, only some passing showers were observed across the east section of Puerto Rico. This activity was primarily associated with an upper level trough which was located across the Caribbean waters early this morning. This upper level feature will continue to retrograde west moving away from the region today. However, available moisture will combine with strong daytime heating and orographic effects to produce scattered showers with isolated thunderstorms over the western interior, north central and northwest sections of Puerto Rico. For Monday, wind shifts northeast ahead of tropical cyclone Maria. Therefore, showers and thunderstorms are forecast to develop across the southwestern section of Puerto Rico. Meanwhile across the U.S. Virgin Islands, dry weather conditions are expected. For Tuesday, Tropical Cyclone Maria will approach the local region. Very active weather in rainbands will spread across the U.S. Virgin Islands starting as early as Tuesday morning and continuing throughout the day on Tuesday. LONG TERM...Wednesday through Monday Tropical storm force winds are likely as early as Tuesday morning across the US Virgin Islands, Culebra and Vieques and by Tuesday evening across Puerto Rico. As Maria moves across the northeast Caribbean; dangerous wind, storm surge and rainfall hazards are expected. Based on the latest forecast from the NHC, the environment should be conducive for continued strengthening with low shear, a warm ocean and a fairly moist mid- tropospheric air mass. As a result, Maria could affect the U.S. Virgin Islands and Puerto Rico by mid week as a dangerous major hurricane. Hurricane watches could be issued as early as tonight. Interests across the local islands should monitor the progress of Maria and follow any advice given by local officials. Although Maria is expected to move away by Thursday, plenty of moisture will remain across the local islands to result in showers and thunderstorms each day. A drier air mass is expected to move in early next week. AVIATION...VFR conditions will prevail across all TAF sites through at least 17/18Z. Brief periods of MVFR conditions with mountain obscurations can be expected across TJMZ, TJBQ and TJSJ from 17/18Z through 17/22z. Increasing cloudiness with +SHRA/+TSRA expected across TNCM and TKPK after 17/23Z as TC Maria approaches the islands. Low level winds will be mainly south at 10 to 15 kts increasing to 20 to 25 kts over TNCM and TKPK late tonight. MARINE...Tranquil marine conditions are expected through Monday. As tropical cyclone Maria reaches the northeast Caribbean, hazardous seas and dangerous rip currents expected across all waters and shorelines. Mariners should monitor the progress of Maria and follow any advice given by local officials. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 80 88 80 / 30 20 20 40 STT 86 78 85 81 / 30 20 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JF LONG TERM....WS
Hazardous weather outlook, Sep 17, 5:31 AM CDT, 8 hours 12 minutes before
Perspectivas sobre condiciones peligrosas del tiempo...ACTUALIZADO Servicio Nacional de Meteorologia San Juan PR 605 AM AST domingo 17 de septiembre de 2017 AMZ710>745-PRZ001>013-181015- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 605 AM AST domingo 17 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta Noche .Tronadas...Existe un probabilidad de tronadas aisladas con lluvias fuertes y breves vientos en rafagas esta tarde a traves de la mitad norte de Puerto Rico, Culebra y Vieques. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las costas del norte de Puerto Rico. .Calor...Indice de calor de 102 a 107 es posible a traves de gran parte de Puerto Rico y Vieques. .Dias dos a siete...lunes a sabado Ciclon Tropical Maria se espera que se acerque a la region local el martes en la noche y afectara a Puerto Rico, Culebra y Vieques hasta por lo menos el jueves. Condiciones de huracan se esperan se expandan a traves del area. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores hoy. Los preparativos para un huracan mayor debe ser iniciados inmediatamente. AMZ715-725-VIZ001-002-181015- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 605 AM AST domingo 17 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hioy y Esta Noche .Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y breves rafagas de vientos hasta esta tarde a traves de porciones de las Santa Cruz, San Thomas y San John. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Calor...Indice de calor de 102 a 107 es posible a traves de gran parte de las islas. .Dias dos a siete...lunes a sabado Ciclon Tropical Maria se espera que se acerque a la region local el martes en la noche y afectara las Islas Virgenes Americanas hasta por lo menos el jueves. Condiciones de huracan se esperan se expandan a traves del area. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores hoy. Los preparativos para un huracan mayor debe ser iniciados inmediatamente.
In the hours before
Special weather statement, Sep 17, 12:21 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service San Juan PR 121 PM AST SUN SEP 17 2017 PRZ005-006-008-009-171845- Northwest-North Central-Central Interior-Western Interior- 121 PM AST SUN SEP 17 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL AND NORTHWEST AND NORTHWEST SECTIONS OF PUERTO RICO... At 115 PM AST, a strong thunderstorm was located near north central Puerto Rico. The thunderstorm is moving slowly northwestward. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1847 6648 1827 6644 1825 6697 1848 6693 TIME...MOT...LOC 1716Z 240DEG 0KT 1834 6661 JFR
Special weather statement, Sep 17, 12:38 PM CDT, 1 hour 5 minutes before
Comunicado Especial sobre las Condiciones del Tiempo 121 PM AST domingo 17 de septiembre de 2017 PRZ005-006-008-009-171845- Noroeste-Norte Central-Interior central-Oeste interior- 121 PM AST domingo 17 de septiembre de 2017 ...UNA TRONADA FUERTE AFECTARA EL NORTE CENTRAL Y NOROESTE DE PUERTO RICO... A la 1:15 pm AST, una tronada fuerte estaba localizada cerca del norte central de Puerto Rico. La tronada se mueve lentamente hacia el noroeste. Lluvias torrenciales ocurren con esta tormenta, y pudieran causar inundaciones localizadas. No maneje su vehiculo en carreteras inundadas. Rayos frecuentes de nube a suelo ocurren con esta tormenta. Rayos pueden afectar hasta 10 millas de la tronadas. Busque refugio seguro dentro de un edificio o vehiculo. JFR/RVT
Special weather statement, Sep 17, 12:39 PM CDT, 1 hour 4 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 121 PM AST domingo 17 de septiembre de 2017 PRZ005-006-008-009-171845- Noroeste-Norte Central-Interior central-Oeste interior- 121 PM AST domingo 17 de septiembre de 2017 ...UNA TRONADA FUERTE AFECTARA EL NORTE CENTRAL Y NOROESTE DE PUERTO RICO... A la 1:15 pm AST, una tronada fuerte estaba localizada cerca del norte central de Puerto Rico. La tronada se mueve lentamente hacia el noroeste. Lluvias torrenciales ocurren con esta tormenta, y pudieran causar inundaciones localizadas. No maneje su vehiculo en carreteras inundadas. Rayos frecuentes de nube a suelo ocurren con esta tormenta. Rayos pueden afectar hasta 10 millas de la tronadas. Busque refugio seguro dentro de un edificio o vehiculo. JFR/RVT
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 12:21 PM CDT | Special Weather Statement | JSJ | 84 min | |
| Sep 17, 1:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 17, 1:33 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 17, 4:22 PM CDT | Hurricane Watch | JSJ | 24 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.